Alert archive / Wyoming / High Wind Warnings in 2008

High Wind Warning 4, NWS Cheyenne, WY

January 8, 2008

NWS Cheyenne, WY issued this high wind warning at Jan 8, 2008, 2:31 PM MST. It took effect at Jan 8, 2008, 6:00 PM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 8, 2008, 2:31 PM MST (21:31 UTC)
In effect from
Jan 8, 2008, 6:00 PM MST
Expired
Jan 9, 2008, 5:09 AM MST
In force
11 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 082131
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
231 PM MST TUE JAN 8 2008

...VERY STRONG WINDS THROUGH WEDNESDAY MORNING ACROSS SOUTHERN 
PLATTE COUNTY WYOMING AND POSSIBLE STRONG WINDS ACROSS CARBON
COUNTY WYOMING THURSDAY AFTERNOON...

.WINDS ALOFT WILL STRENGTHEN OVERNIGHT AND THROUGH WEDNESDAY MORNING.
THE STRONGER WINDS WILL MIX DOWN TO THE SURFACE ACROSS SOUTHERN
PLATTE COUNTY NEAR BORDEAUX ALONG INTERSTATE 25. THESE STRONG WINDS
COULD CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. IF YOU ARE DRIVING
ALONG INTERSTATE 25 NEAR BORDEAUX...WATCH FOR THE SUDDEN STRONG
WINDS AND KEEP A FIRM GRIP ON THE STEERING WHEEL. YOUR NATIONAL
WEATHER SERVICE WANTS YOU TO ARRIVE ALIVE.

STRONG WEST WINDS WILL DEVELOP THURSDAY AFTERNOON ACROSS MUCH OF 
SOUTHEAST WYOMING...ESPECIALLY ACROSS CARBON COUNTY AND THE SNOWY
RANGE. 

FOR THE MOST ACCURATE AND DEPENDABLE WEATHER INFORMATION AND 
FORECASTS...CHECK YOUR NATIONAL WEATHER SERVICE CHEYENNE WEBSITE
AT WWW.WEATHER.GOV/CYS AND YOUR UNITED STATES NATIONAL WEATHER
SERVICE WEBSITE AT WWW.WEATHER.GOV.

WYZ067-091200-
/O.UPG.KCYS.HW.A.0002.080109T0100Z-080109T1600Z/
/O.NEW.KCYS.HW.W.0004.080109T0100Z-080109T1800Z/
PLATTE-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY
231 PM MST TUE JAN 8 2008

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 11 AM
MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM MST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

ACROSS SOUTHERN PLATTE COUNTY...ESPECIALLY NEAR BORDEAUX...
WEST WINDS WILL INCREASE TO 35 TO 50 MPH TONIGHT WITH GUSTS UP TO
65 MPH. THE STRONG WINDS WILL CONTINUE MUCH OF WEDNESDAY MORNING
...BEFORE DECREASING AROUND MIDDAY. 

WATCH FOR AREAS OF BLOWING SNOW REDUCING VISIBILITIES AND ALSO FOR
ICY AND SNOWPACKED ROADS. PLEASE SLOW DOWN WHEN YOU ENCOUNTER
STRONG WINDS. YOUR NATIONAL WEATHER SERVICE WANTS YOU TO ARRIVE
ALIVE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

WYZ061>063-091200-
/O.NEW.KCYS.HW.A.0003.080110T1800Z-080111T0000Z/
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW...
CENTENNIAL
231 PM MST TUE JAN 8 2008

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON. 

WEST TO SOUTHWEST WINDS WILL INCREASE LATE THURSDAY MORNING AND
AFTERNOON. ACROSS THE LOWER ELEVATIONS...SPEEDS WILL LIKELY 
INCREASE TO 30 TO 45 MPH WITH GUSTS TO 60 MPH. ACROSS THE SNOWY
RANGE...SPEEDS WILL LIKELY INCREASE TO 40 TO 55 MPH WITH GUSTS TO
70 MPH.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

FOR THE MOST ACCURATE AND DEPENDABLE WEATHER INFORMATION AND 
FORECASTS...CHECK YOUR NATIONAL WEATHER SERVICE CHEYENNE WEBSITE
AT WWW.WEATHER.GOV/CYS AND YOUR UNITED STATES NATIONAL WEATHER
SERVICE WEBSITE AT WWW.WEATHER.GOV.

RUBIN
2 follow-up statements
000 
WWUS75 KCYS 090244
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
744 PM MST TUE JAN 8 2008

...STRONG SOUTHWEST WINDS WILL BLOW ACROSS PLATTE COUNTY...PARTS OF
CARBON COUNTY AND THE NORTHERN LARAMIE RANGE TONIGHT INTO WEDNESDAY
MORNING...

.DIFFERENCES IN PRESSURE AT THE SURFACE WILL BE INCREASING OVER
THE NORTHERN ROCKIES TONIGHT AND STRONG WINDS ALOFT WILL BE MIXING
DOWN TO THE SURFACE. THE RESULT WILL BE DANGEROUS SOUTHWEST WINDS
OVER PARTS OF SOUTH CENTRAL AND SOUTHEAST WYOMING. AREAS ESPECIALLY
AFFECTED WILL BE NEAR ARLINGTON ON INTERSTATE 80 WEST OF LARAMIE...
AND BETWEEN CHUGWATER AND WHEATLAND ALONG I-25.

AFTER DECREASING WEDNESDAY AFTERNOON AND NIGHT...STRONG WEST WINDS
MAY REDEVELOP BY THURSDAY AFTERNOON ACROSS CARBON COUNTY AND THE
SNOWY RANGE.

WYZ062-091200-
/O.EXB.KCYS.HW.W.0004.000000T0000Z-080109T1200Z/
/O.CON.KCYS.HW.A.0003.080110T1800Z-080111T0000Z/
NORTH CARBON-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW
744 PM MST TUE JAN 8 2008

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST WEDNESDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST WEDNESDAY. A HIGH
WIND WATCH ALSO REMAINS POSTED FROM LATE THURSDAY MORNING THROUGH
THURSDAY AFTERNOON.

STRONG SOUTHWEST WINDS HAVE BEEN BLOWING SINCE LATE THIS AFTERNOON
IN THE ARLINGTON AREA. SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS
TO 60 MPH WILL CONTINUE TONIGHT OVER NORTHEASTERN CARBON COUNTY.
THIS INCLUDES THE TOWNS OF ARLINGTON...HANNA AND MEDICINE BOW AS
WELL AS MORE REMOTE LOCATIONS SUCH AS MUDDY GAP...THE SHIRLEY BASIN
AND SHIRLEY MOUNTAINS.

AFTER DECREASING DURING THE DAY WEDNESDAY...SIMILAR WIND SPEEDS
AND GUSTS MAY DEVELOP AGAIN LATE THURSDAY MORNING AND AFTERNOON.


$$

WYZ064-091200-
/O.EXB.KCYS.HW.W.0004.000000T0000Z-080109T1200Z/
NORTH LARAMIE RANGE-
INCLUDING THE CITY OF...GARRETT
744 PM MST TUE JAN 8 2008

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST WEDNESDAY. 

DANGEROUS SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS OVER 65 MPH 
CAN BE EXPECTED TONIGHT. 

TRAVELERS SHOULD SLOW DOWN AND BE READY FOR SUDDEN WIND GUSTS
WHICH MAY CAUSE TEMPORARY LOSS OF VEHICLE CONTROL.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

WYZ067-091200-
/O.CON.KCYS.HW.W.0004.000000T0000Z-080109T1800Z/
PLATTE-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY
744 PM MST TUE JAN 8 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST
WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY. 

ACROSS SOUTHERN PLATTE COUNTY BETWEEN WHEATLAND AND CHUGWATER...
ESPECIALLY IN THE BORDEAUX AREA...SOUTHWEST WINDS WILL INCREASE
TO 35 TO 50 MPH TONIGHT WITH GUSTS TO 65 MPH. THE STRONG WINDS
WILL CONTINUE WEDNESDAY MORNING...BEFORE DECREASING AROUND MIDDAY.

TRAVELERS...ESPECIALLY THOSE IN LIGHTWEIGHT OR HIGH PROFILE TYPE
VEHICLES...SHOULD SLOW DOWN AND USE CAUTION. YOU MAY WISH TO DELAY
OR POSTPONE YOUR TRAVEL UNTIL LATER WEDNESDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

WYZ061-063-091200-
/O.CON.KCYS.HW.A.0003.080110T1800Z-080111T0000Z/
SOUTHWEST CARBON-SNOWY RANGE-
INCLUDING THE CITIES OF...RAWLINS...CENTENNIAL
744 PM MST TUE JAN 8 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY MORNING
THROUGH THURSDAY AFTERNOON.

WEST TO SOUTHWEST WINDS WILL INCREASE LATE THURSDAY MORNING AND
CONTINUE THROUGH THE AFTERNOON. AT LOWER ELEVATIONS...SPEEDS WILL
LIKELY INCREASE TO 30 TO 40 MPH WITH GUSTS TO 60 MPH. ACROSS THE
SNOWY RANGE...SPEEDS WILL LIKELY INCREASE TO 40 TO 55 MPH WITH
GUSTS TO 70 MPH.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

JLH
000 
WWUS75 KCYS 091209
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
509 AM MST WED JAN 9 2008

WYZ067-091315-
/O.CAN.KCYS.HW.W.0004.000000T0000Z-080109T1800Z/
PLATTE-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY
509 AM MST WED JAN 9 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

THE HIGH WIND WARNING THAT WAS IN EFFECT FOR PLATTE COUNTY UNTIL
11 AM TODAY HAS BEEN CANCELLED. WINDS AREA NOT EXPECTED TO MEET
HIGH WIND CRITERIA TODAY.

$$

WYZ062-091315-
/O.CAN.KCYS.HW.A.0003.080110T1800Z-080111T0000Z/
/O.EXP.KCYS.HW.W.0004.000000T0000Z-080109T1200Z/
NORTH CARBON-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW
509 AM MST WED JAN 9 2008

...HIGH WIND WARNING HAS EXPIRED...
...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WINDS HAVE DECREASED TO BELOW WARNING CRITERIA ACROSS NORTHERN
CARBON COUNTY...THEREFORE THE HIGH WIND WARNING HAS BEEN ALLOWED TO
EXPIRE AT 5 AM.

WINDS ARE NOT EXPECTED TO REACH HIGH WIND CRITERIA ON
THURSDAY...THEREFORE THE HIGH WIND WATCH HAS BEEN CANCELED.

$$

WYZ064-091315-
/O.EXP.KCYS.HW.W.0004.000000T0000Z-080109T1200Z/
NORTH LARAMIE RANGE-
INCLUDING THE CITY OF...GARRETT
509 AM MST WED JAN 9 2008

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WINDS ACROSS THE NORTHERN LARAMIE RANGE HAVE DECREASED BELOW HIGH
WIND CRITERIA...THEREFORE THE HIGH WIND WARNING HAS BEEN ALLOWED TO
EXPIRE.

$$

WYZ061-063-091315-
/O.CAN.KCYS.HW.A.0003.080110T1800Z-080111T0000Z/
SOUTHWEST CARBON-SNOWY RANGE-
INCLUDING THE CITIES OF...RAWLINS...CENTENNIAL
509 AM MST WED JAN 9 2008

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. 

WINDS ARE NOT EXPECTED TO REACH HIGH WIND CRITERIA ON
THURSDAY...THEREFORE THE HIGH WIND WATCH HAS BEEN CANCELED.


$$
DAUGHERTY

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 8, 11:11 AM MST, 3 hours 20 minutes earlier.

Area forecast discussion, Jan 8, 11:11 AM MST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1111 AM MST TUE JAN 8 2008

.UPDATE...QUITE INTERESTING WEATHER SCENARIO SHAPING UP THROUGH
THURSDAY...AS IS TYPICAL WITH THIS TYPE OF A PROGRESSIVE WEATHER
PATTERN AND IN OUR NECK OF THE WOODS. FOR TODAY...ADJUSTED
TEMPERATURES...DEWPOINTS...WINDS AND CLOUDS TO MATCH TRENDS. SNOW
COVER WILL RETARD WARMING ALTHOUGH AMAZING THINGS HAPPEN...LOW
LEVEL WARMING...WITH DOWNSLOPE WINDS TO THE LEE OF THE MOUNTAINS
DOING THEIR KATABATIC WARMING...ALSO KNOWN AS COMPRESSIONAL
WARMING OR HEATING...THUS HAVE BOOSTED HIGHS TODAY A TAD AT SOME
LOCALES. RUBIN

&&

.PREV DISCUSSION... /ISSUED 926 AM MST TUE JAN 8 2008/

UPDATE...WENT AHEAD AND ALLOWED THE PROACTIVE HIGH WIND WARNING FOR
PLATTE COUNTY WYOMING TO EXPIRE AT 9 AM BASED ON BORDEAUX SURFACE
OBSERVATIONS AND PROGGED LOW/MID LEVEL GRADIENTS AND ISOTACH PROGS
FOR TODAY.   RUBIN

PREV DISCUSSION... /ISSUED 653 AM MST TUE JAN 8 2008/

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...
QUICK UPDATE FOR ISSUING THE HIGH WIND WARNING FOR THE BORDEAUX
AREA THROUGH 900 AM MST.

WATER VAPOR IMAGERY CONTINUES TO SHOW A 110 KNOT JET STREAK
MOVING EAST ACROSS THE TEXAS PANHANDLE EARLY THIS MORNING. AN
ASSOCIATED MID-LEVEL TROUGH IS LOCATED ACROSS WESTERN KANSAS AND
EASTERN COLORADO...AND MOISTURE WRAPPING NORTH AND WEST AROUND
THE BASE OF THE 700 MB LOW CONTINUES TO BE OVER SOUTHEAST WYOMING
AND WESTERN NEBRASKA THIS MORNING. THIS CLOUD COVER WILL DECREASE
AS THE STORM SYSTEM MOVES FARTHER EAST ACROSS THE GREAT PLAINS
THIS MORNING...AND ANOTHER 110 KNOT JET STREAK FROM NORTH TO
SOUTH ACROSS THE AREA ALLOWS THE UPPER LEVEL RIDGE TO MOVE
OVERHEAD. THE PRESENCE OF THE RIDGE AND DECREASED CLOUDS WILL
TRANSLATE INTO SLIGHTLY WARMER CONDITIONS ACROSS THE FORECAST
AREA TODAY.

MID-LEVEL MOISTURE WILL INCREASE AHEAD OF THE NEXT UPPER TROUGH AS
UPPER WINDS BACK FROM WEST TO SOUTHWEST TONIGHT AND HAVE INCREASED
PRECIPITATION CHANCES TO LIKELY...WITH WEST FACING SLOPES MOST
FAVORED TONIGHT IN THE SIERRA MADRE AND SNOWY RANGES.

WINDS ALSO APPEAR TO BE A CONCERN FOR TONIGHT NEAR BORDEAUX. THE
MODELS ARE SHOWING A SITUATION VERY SIMILAR TO PAST FEW NIGHTS
WHEN HIGH WIND CRITERIA WAS MET FOR SEVERAL HOURS. THE UPPER RIDGE
AXIS WILL BE EAST OF THE AREA WITH THE 500 MB TROUGH AXIS STILL TO
THE WEST. SUPPORTING FACTORS INCLUDE THE DEVELOPING LEE TROUGH AND
THE PASSAGE OF THE 700 MB TROUGH AXIS. BELIEVE THAT SUBSIDENCE
BEHIND THE 700 MB TROUGH VORTICITY MAXIMA ENHANCED THE MIXING DOWN
OF THE STRONG MID LEVEL WINDS DURING THE PAST FEW EVENTS...AND
COMBINED WITH THE INCREASING PRESSURE GRADIENT SHOULD SUPPORT
ANOTHER EPISODE OF STRONG WINDS IN THE GAP FAVORED AREA OF
BORDEAUX. OTHER AREAS OF PLATTE COUNTY WILL LIKELY HAVE JUST
BREEZY CONDITIONS OVERNIGHT. AT THIS TIME...WILL GO WITH A HIGH
WIND WATCH FOR PLATTE COUNTY VALID THIS EVENING THROUGH MID-
MORNING WEDNESDAY.

MID-LEVEL WINDS WILL VEER MORE TO THE NORTHWEST DURING THE DAY
WEDNESDAY AS THE UPPER TROUGH MOVES OVER THE AREA. WITH UPPER
LEVEL ENERGY BEGINNING TO AFFECT THE AREA...HAVE UPGRADED MOUNTAIN
PRECIPITATION CHANCES TO LIKELY. CONTINUING SURFACE PRESSURE FALLS
EAST OF THE MOUNTAINS SHOULD CONTINUE TO KEEP THE AREA DRY DURING
THE DAYLIGHT HOURS OF WEDNESDAY. A SURFACE COLD FRONT WILL SHIFT
THE WINDS TO NORTHWEST MID-AFTERNOON WEDNESDAY WITH TEMPERATURES
EXPECTED TO FALL THROUGH THE AFTERNOON HOURS. WILL SPREAD AT LEAST
A SLIGHT CHANCE FOR SNOW SHOWERS ACROSS AREAS EAST OF THE LARAMIE
RANGE WEDNESDAY NIGHT EXPECTING CONTINUE LIFT BEHIND THE FRONT.
ALSO WEDNESDAY NIGHT WILL GRADUALLY DECREASE CHANCES FOR THE
WESTERN ZONES AND HIGHER TERRAIN AS DRIER AIRMASS IS EXPECTED TO
MOVE INTO SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE.

LONG TERM...THURSDAY THROUGH MONDAY...
NW FLOW WILL BE ALOFT OVER THE CWA THUR.  THE UPPER
RIDGE OVER THE AREA WILL BREAK DOWN THURS NIGHT WITH A DISTURBANCE
MOVING SE ACROSS THE FORECAST AREA.  BRISK WINDS WILL OCCUR IN THE
MORNING AND INCREASE AS THE DAY GOES ON AS 700 MB AND SURFACE
GRADIENTS TIGHTEN.  WILL KEEP A SLIGHT CHANCE OF SNOW SHOWERS IN THE
MOUNTAINS...BUT STRONG DOWNSLOPE WINDS WILL RESULT IN DRY CONDITIONS
ELSEWHERE.  NW FLOW WILL CONT ALF FRI AS AN UPPER RIDGE BUILDS INTO
THE PAC NW.  BRISK DOWNSLOPE WINDS WILL CONT AT THE SURFACE...SO
WILL CONT THE DRY CONDITIONS.  OROGRAPHIC EFFECTS WILL ONCE AGAIN
PRODUCE SNOW SHOWERS IN THE MOUNTAINS.  FOR SAT...THE FLOW ALOFT
WILL BECOME NORTHERLY AS THE UPPER RIDGE AXIS MOVES ACROSS SOUTHERN
CANADA AND ANOTHER UPPER RIDGE BUILDS ON THE WEST COAST.  SFC
GRADIENT WILL TIGHTEN AGAIN...RESULTING IN WINDY CONDITIONS ACROSS
THE AREA.  WILL KEEP THE SAME PATTERN GOING WITH SNOW SHOWERS IN THE
MOUNTAINS AND DRY ELSEWHERE.  NORTH FLOW WILL CONT ALF SUN AS THE
NORTHERN PORTION OF THE UPPER RIDGE GETS PUSHED EAST BY AN UPPER
TROUGH DEEPENING OVER SOUTHERN CANADA.  SNOW SHOWERS WILL LIKELY
MAKE IT EAST OF THE LARAMIE RANGE DURING THE DAY SUN.  FINALLY...DRY
CONDITIONS WILL PREVAIL ACROSS THE ENTIRE AREA MON AS SFC LEE TROUGH
SETS UP ACRS ERN WY/WRN NEB.  HIGH TEMPERATURES WILL BE AROUND
NORMAL EACH DAY.

AVIATION...
VFR CONDITIONS ARE EXPECTED TO PREVAIL TODAY AND TONIGHT ACROSS
ALL BUT THE MOUNTAINS OF SOUTH CENTRAL WYOMING. IN THE
MOUNTAINS...VFR CONDITIONS WILL PREVAIL TODAY BUT MOUNTAIN
OBSCURATION WILL THEN BECOME POSSIBLE TONIGHT AS CLOUD COVER AND
SNOW SHOWERS DEVELOP OVER THE HIGHER TERRAIN OF CARBON COUNTY.
STRONG WINDS JUST ABOVE MOUNTAIN TOP TONIGHT WILL LIKELY CREATE
TURBULENCE ALONG AND EAST OF THE FRONT RANGE. CARPENTER

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 6 PM TUESDAY TO 9 AM WEDNESDAY FOR WYZ067.
NE...NONE.

&&

UPDATE...RUBIN
SHORT TERM/AVIATION...SJC
LONG TERM....KMD
Hazardous weather outlook, Jan 8, 9:32 AM MST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHEYENNE WY
932 AM MST TUE JAN 8 2008

NEZ001>003-019>021-054-055-WYZ059>062-064>066-068>070-091400-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
932 AM MST TUE JAN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ067-091400-
PLATTE-
932 AM MST TUE JAN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED
TODAY.

A HIGH WIND WATCH IS IN EFFECT FROM 6 PM TODAY THROUGH THE REST OF
TONIGHT. STRONG WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HIGH WIND WATCH IS IN EFFECT UNTIL 9 AM WEDNESDAY. STRONG WEST
WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ063-091400-
SNOWY RANGE-
932 AM MST TUE JAN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOW IS LIKELY ACROSS THE AREA TONIGHT. SNOW ACCUMULATIONS WILL BE
AN INCH OR TWO BY LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jan 8, 12:18 PM MST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1218 PM MST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
01/08/2008  M63 MPH          CARBON             WY   MESONET

            SUST AT 40 MPH

&&

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 3:07 AM MSTHigh Wind WatchCYS11 hr
Jan 8, 6:48 AM MSTHigh Wind WarningCYS2 hr
Jan 8, 2:31 PM MSTHigh Wind WatchCYS15 hr
Jan 8, 2:48 PM MSTSnow AdvisoryCYS27 hr

Nearby

High Wind Warnings in Wyoming, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.